MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLSTENT ENTERAL ENDOPROSTHESIS; STENT, COLONIC, METALIC, EXPANDABLE

BOSTON SCIENTIFIC CORPORATION WALLSTENT ENTERAL ENDOPROSTHESIS; STENT, COLONIC, METALIC, EXPANDABLE
Model Number M00565590
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 08/23/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h6: imdrf device code a0406 captures the reportable event of stent material deformation.Imdrf impact code f2301 captures the use of a second stent to complete the procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallstent ng enteral uncovered stent was used in the intestinal tract for intestinal stenosis during an intestinal stent placement procedure performed on (b)(6) 2024.During the procedure, after deploying the stent, the "tip had burrs" which pricked the mucosa and resulted in bleeding.The stent could not be removed from the patient.Another wallstent enteral was implanted to complete the procedure.The patient's condition following the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block b5 has been updated with the additional information received on september 17, 2024.Block h6: imdrf device code a0406 captures the reportable event of stent material deformation imdrf impact code f2301 captures the use of a second stent to complete the procedure block h11: a wallstent enteral delivery system was received for analysis; the stent was not returned.Visual examination of the returned device found the sheath kinked.No other problems were noted with the delivery system.Product analysis could not confirm the reported event of stent material deformation as the stent was not returned.The investigation concluded that the observed problem of sheath kinked was likely due to factors encountered during the procedure.It may be that lesion characteristics, handling of the device and the technique used by the physician (force applied), limited the performance of the device and contributed to the observed problem.Taking all available information into consideration, the overall root cause of the reported event is no problem detected.A labeling review was performed and, from the information available, there is no information that this device was used in a manner inconsistent with the instructions for use (ifu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallstent ng enteral uncovered stent was used in the intestinal tract for intestinal stenosis during an intestinal stent placement procedure performed on (b)(6) 2024.During the procedure, after deploying the stent, the "tip had burrs" which pricked the mucosa and resulted in bleeding.The stent could not be removed from the patient.Another wallstent enteral was implanted to complete the procedure.The patient's condition following the procedure was reported to be stable.***additional information received on september 17, 2024*** it was reported that the wires at the tip of the stent were lifted and bent.

Brand Name
WALLSTENT ENTERAL ENDOPROSTHESIS
Common Device Name
STENT, COLONIC, METALIC, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key20257416
Report Number3005099803-2024-04501
Device Sequence Number8013599
Product Code MQR
UDI-Device Identifier08714729285083
UDI-Public08714729285083
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000281
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/05/2025
Device Model NumberM00565590
Device Catalogue Number6559
Device Lot Number0030800213
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2024
Supplement Date Received by Manufacturer09/17/2024
Initial Report FDA Received Date09/19/2024
Supplement Report FDA Received Date10/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight66 KG